Illinois, 2017Flooding in Illinois, May 1 to 4, 2017
May 1 to 4, 2017 · NWS ILX · 16 events in 16 counties and zones
creating widespread flash flooding. The rain developed as numerous weak impulses interacted with a stationary frontal boundary draped along I-70.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall impacted central and southeast Illinois from April 29th into April 30th...creating widespread flash flooding. The rain developed as numerous weak impulses interacted with a stationary frontal boundary draped along I-70. Thunderstorms with very high rainfall rates dropped 2 to 3 inches of rain across much of the area, with a few locations across portions of Marshall and Woodford counties picking up in excess of 3.5 inches. This rainfall occurring on top of already saturated soils, created flash flooding in a number of locations. Numerous roads were closed due to high water...including portions of Highway 29 in Peoria where a mudslide occurred, Illinois Route 17 from Lacon to Sparland in Marshall County, Illinois Route 97 from Lincoln's New Salem to Petersburg in Menard County, Route 45 near Tuscola in Douglas County, Route 9 west of Canton in Fulton County, and portions of Route 26 in Woodford County. Low pressure lifted into the Great Lakes on May 1st, pulling the persistent frontal boundary out of the area and bringing a temporary end to the rain. Even though the rain had stopped, high water continued to impact many rural roads across central Illinois, particularly those near creeks and streams. Persistent flooding issues occurred across Christian, Shelby, Douglas, and Effingham counties...as well as along the Embarras River in Cumberland and Jasper counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 30, 8:01 PM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 30, 8:01 PM CST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
901 PM CDT Sun Apr 30 2017
.UPDATE...
Issued at 857 PM CDT Sun Apr 30 2017
Scattered thunderstorms were accompanying the cold front, which
at 800 pm, was crossing the Mississippi River. Some of the storms
in southeast Illinois were strong possibly, producing some gusty
winds as they were tracking north-northeast at 55 to 60 mph.
Further west, more widely scattered showers and storms were seen
on radar with brief heavy rainfall associated with those. The
front is expected to push across the forecast area this evening
and move into Indiana at or shortly after midnight. Mild
temperatures ahead of the front will turn colder as winds shift
into the southwest and gust up to 35 mph at times on Monday with
another chance for scattered showers. Drier weather returns
tomorrow night and Tuesday.
&&
.SHORT TERM...(This evening through Monday)
ISSUED AT 307 PM CDT Sun Apr 30 2017
Continued the flash flood watch east of the IL river through 7 am
CDT Monday, and Peoria and Marshall counties were also added. An
area of light to moderate showers spread northward across central IL
today while the thunderstorms were mainly east over IN and western
KY. SPC day1 late morning update shifted the slight risk of severe
storms east of the Wabash river, while still having a marginal risk
of severe storms over central and eastern IL. A band of convection
was developing along the cold front in central MO and ahead of 996
mb surface low pressure in central KS. This line of developing
convection should spread eastward across CWA during this evening
with the cold front. Between a half and 1 inch of rain is possible
during this afternoon and evening, before showers and thunderstorms
chances diminish overnight behind cold front. Lows tonight to range
from mid to upper 40s over western CWA and lower 50s in eastern IL.
A strong 538 dm 500 mb low over south central KS will eject
northeast to near Door County WI by 7 pm Monday. This will keep low
clouds around along with chances of light rain showers especially
north of I-70. Cooler highs in the lower 50s northern CWA and upper
50s in southeast IL. Windy on Monday with sw winds gusting 30-35
mph.
.LONG TERM...(Monday night through Sunday)
ISSUED AT 307 PM CDT Sun Apr 30 2017
12Z models take strong cutoff upper level low ne into eastern Canada
on Tue while weak surface high pressure ridge moves into the MO
valley. After isolated light rain showers over ne CWA Monday
evening, dry wx expected with decreasing clouds and winds overnight
Monday into Tue. Cool lows Monday night of 39-45F with highs Tue
near 60F from I-74 north and upper 60s in southeast IL.
Models still deepen an upper level trof over the central and
southern Plains Wed and into the mid/lower MS river valley on Thu.
Models have trended a bit slower bringing qpf into southern areas
later Tue night and more likely on Wed and Wed night. Still some
question on how far north shower chances get and stayed close to
consensus model solutions with northern CWA drier and higher pops in
southern CWA. Thunderstorms chances still appear to be south of CWA
on Wed afternoon/evening. Highs Wed in the upper 50s to around 60F
with more cloud cover. Highs Thu in the upper 50s/lower 60s with
coolest readings in east central and southeast IL where lingering
chances of light rain showers.
Models differ with handling deepening upper level trof and cutoff
low in the southeast states Thu night and Friday and consensus kept
slight pops in southeast IL along with more clouds and cooler temps
there with lower 60s Fri while mid 60s from I-55 west. Next weekend
looks drier over CWA as weak surface high pressure ridge settles
into area. Highly amplified upper level flow over the country with
cutoff lows and deep trofs over the northeast U.S. and western
states while upper level ridge in between over the Great Plains.
Slowly moderating temps next weekend with highs in the upper 60s Sat
and upper 60s/lower 70s next Sunday which is closer to normal for
early May.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 600 PM CDT Sun Apr 30 2017
The latest surface analysis indicates a warm front has pushed
north of a Rushville to Lincoln to Champaign line as of 5 pm
and will edge further north this evening. Meanwhile, a cold
front was located over east central Missouri and that will
push across the TAF sites this evening accompanied by showers
and thunderstorms along with MVFR and IFR cigs. The most
concentrated area of low cigs will be north of the front
which will include BMI and PIA, while further south, we will see
a temporary break from the low cigs, outside any shower or
thunderstorm areas, with the MVFR improving to low VFR this
evening. That won't last that long as soundings suggest a return
to MVFR cigs at SPI, DEC and CMI in the 12z to 15z time frame
Monday. Surface winds north of the warm front will be northeast
to east at 10 to 15 kts, but will be mainly southeasterly at
12 to 17 kts south of the front, with a few gusts to around
23 kts. As a cold front moves through, winds will become
south to southwest and pick to between 15 to 25 kts just
after midnight, with southwest winds of 20 to 25 kts on
Monday with gusts around 30 kts at times through the
afternoon along with the possibility for a few showers.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 AM CDT Monday for ILZ029>031-037-038-
041>050-052>057-061>063-066>068-071>073.
Flash Flood Watch through Monday evening for ILZ051.
&&
UPDATE...Smith
SHORT TERM...07
LONG TERM...07
AVIATION...Smith
Hazardous weather outlook, Apr 30, 2:52 PM CST, 9 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
352 PM CDT Sun Apr 30 2017
ILZ027-028-036-040-011100-
Fulton-Knox-Schuyler-Stark-
352 PM CDT Sun Apr 30 2017
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.
.DAY ONE...TONIGHT...
Showers and thunderstorms will continue over the area this evening.
Brief heavy rain with localized flooding possible will continue.
Additional rainfall amounts over an inch are possible with heavier
thunderstorms.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
Major flooding is expected along portions of the Spoon and Illinois
rivers starting early this week. Please see the applicable flood
warnings for details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
ILZ029>031-037-038-041>046-048-052>057-061>063-066>068-071>073-
011100-
Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt-
Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-Marshall-
Mason-McLean-Menard-Moultrie-Peoria-Piatt-Richland-Shelby-
Tazewell-Vermilion-Woodford-
352 PM CDT Sun Apr 30 2017
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.
.DAY ONE...TONIGHT...
Showers and thunderstorms will continue over the area tonight.
Brief heavy rain with localized flooding possible will continue.
Additional rainfall amounts over an inch are possible with heavier
thunderstorms.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
Moderate to major flooding is expected to develop along portions
of the Sangamon, Mackinaw, Vermilion, Wabash, Little Wabash,
Embarras and Illinois Rivers through this week, as well as Salt
Creek. Please see the applicable flood warnings for details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
ILZ051-011100-
Sangamon-
352 PM CDT Sun Apr 30 2017
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
This Hazardous Weather Outlook is for portions of central
Illinois.
.DAY ONE...TONIGHT...
Showers and thunderstorms will continue over the area this evening.
Brief heavy rain with localized flooding possible will continue.
Additional rainfall amounts over an inch are possible with heavier
thunderstorms.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
Flooding is expected along portions of the Sangamon River. Please
see the applicable flood warnings for details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
ILZ047-049-050-011100-
Cass-Morgan-Scott-
352 PM CDT Sun Apr 30 2017
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
This Hazardous Weather Outlook is for portions of west central
Illinois.
.DAY ONE...TONIGHT...
Showers and thunderstorms will continue over the area this
evening. There is a marginal risk of severe storms
this afternoon and evening, with damaging the main risk. Brief
heavy rain with localized flooding possible will continue.
Additional rainfall amounts over an inch are possible with heavier
thunderstorms.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
Moderate to major flooding is expected to develop along portions
of the Sangamon and Illinois Rivers through this week. Please see
the applicable flood warnings for details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible this afternoon and evening.
37
In the hours before
Special weather statement, Apr 30, 9:05 PM CST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1005 PM CDT SUN APR 30 2017
ILZ046-010330-
Vermilion-
1005 PM CDT SUN APR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERMILION COUNTY
UNTIL 1030 PM CDT...
At 1005 PM CDT, Doppler radar was tracking a strong thunderstorm near
Danville, moving north at 65 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Danville, Hoopeston, Rossville, Bismarck, Henning, Alvin and
Vermilion County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4013 8759 4018 8781 4049 8772 4049 8753
4024 8753
TIME...MOT...LOC 0305Z 197DEG 58KT 4024 8768
SmithFlood, Christian
- When
- May 1, 12:00 AM CST to May 2, 7:30 AM CST
- Where
- Christian County, 1.01 mi SSE of Radford to 3.71 mi S of Stonington
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.566, -89.026
Rain amounts of 3.00 to 4.00 inches in about a two hour period during the evening hours, on already saturated ground, resulted in flash flooding across much of Christian County. Numerous streets in Taylorville and Pana were impassable, as were numerous rural roads and highways in the county. The greatest impacts were in the southern part of the county near Morrisonville, where Illinois Route 48 was closed due to flowing water. Additional rain around 1.00 inch, which occurred during the morning hours of the 30th, kept many roads flooded. Areal flooding continued until the early morning hours of May 2nd.
Flood, Champaign
- When
- May 1, 12:00 AM CST to 10:45 AM CST
- Where
- Champaign County, 0.33 mi WNW of Urbana to 0.96 mi SW of Pesotum
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.101, -88.206
Rain amounts of 2.50 to 3.00 inches in about a two hour period during the evening hours, on already saturated ground, resulted in flash flooding across southern Champaign County. Several streets in Urbana were impassable. Numerous rural roads and highways in the southern part of the county from Pesotum to Broadlands were inundated. An additional 1.00 to 2.00 inches of rain occurred on April 30th, keeping many roads flooded. As a result, areal flooding continued until the late morning hours of May 1st.
Flood, Clark
- When
- May 1, 12:00 AM CST to 10:45 AM CST
- Where
- Clark County, 2.19 mi NNW of Westfield to 0.45 mi SW of Moriah
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.480, -88.014
Rain amounts of 3.00 to 5.00 inches in about a two hour period during the evening hours, on already saturated ground, resulted in flash flooding across most of Clark County. Several streets in Casey and Marshall were impassable. Numerous rural roads and highways in the county were inundated, particularly in central and northern Clark County. Many creeks in the Embarras River basin were flooded, one of which over-topped a bridge in Martinsville. An additional 1.00 inch of rain occurred on April 30th, keeping many roads and creeks flooded. As a result, areal flooding continued until the late morning hours of May 1st.
Flood, Clay
- When
- May 1, 12:00 AM CST to 10:45 AM CST
- Where
- Clay County, 6.6 mi N of Cruse to 5.48 mi WSW of Xenia
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.914, -88.694
Rain amounts of 2.50 to 5.00 inches in about a three hour period during the evening hours, on already saturated ground, resulted in flash flooding across much of Clay County. Several streets in Lewistown and Flora were closed due to high water. Numerous rural roads, highways and creeks in the county were flooded, particularly in the northern part of the county from Iola to Bible Grove, and on U.S. Highway 45 from Hord to Louisville. An additional 1.00 to 1.50 inches of rain occurred on April 30th, keeping many roads and creeks flooded. As a result, areal flooding continued until the late morning hours of May 1st.
Flood, Coles
- When
- May 1, 12:00 AM CST to 10:45 AM CST
- Where
- Coles County, 6.19 mi NW of Cooks Mills to 1.76 mi W of Etna
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.651, -88.471
Rain amounts of 3.00 to 5.00 inches in about a three hour period during the evening hours, on already saturated ground, resulted in flash flooding across most of Coles County. Several streets in Charleston were impassable. Numerous rural roads and highways in the southern part of the county from Lerna to Ashmore were inundated, including parts of Illinois Routes 16 and 130 which were closed at times. An additional 1.00 inch of rain occurred on April 30th, keeping many roads flooded. As a result, areal flooding continued until the late morning hours of May 1st.
Flood, Crawford
- When
- May 1, 12:00 AM CST to 10:45 AM CST
- Where
- Crawford County, 1.63 mi N of Bellair to 1.97 mi WSW of Landes
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.173, -87.951
Rain amounts of 3.00 to 4.50 inches in about a two hour period during the evening hours, on already saturated ground, resulted in flash flooding across much of Crawford County. Several streets in Oblong and Robinson were impassable. Numerous rural roads, highways and creeks in the county were flooded, particularly from Bellair to Annapolis in the northern part of the county. An additional 0.50 to 1.00 inch of rain occurred on April 30th, keeping many roads and creeks flooded. As a result, areal flooding continued until the late morning hours of May 1st.
Flood, Cumberland
- When
- May 1, 12:00 AM CST to May 4, 6:45 AM CST
- Where
- Cumberland County, 5 mi NE of Union Center to 2.87 mi W of Lake Mattoon
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.380, -88.013
Rain amounts of 4.00 to 5.00 inches in about a two hour period during the evening hours, on already saturated ground, resulted in flash flooding across Cumberland County. Several streets in Neoga and Greenup were impassable. Numerous rural roads and highways were inundated, particularly along U.S. Highway 40 near the Clark County line. An additional 0.50 to 1.00 inch of rain occurred on April 30th into May 1st, keeping many roads flooded. As a result, areal flooding continued until the early morning hours of May 4th, before another round of heavy rain produced additional flash flooding.
Flood, Douglas
- When
- May 1, 12:00 AM CST to May 2, 9:15 AM CST
- Where
- Douglas County, 3.39 mi WNW of Hayes to 5.99 mi NNW of Arthur
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.881, -88.342
Rain amounts of 2.50 to 3.00 inches in about a two hour period during the evening hours, on already saturated ground, resulted in flash flooding across Douglas County. Several streets in Tuscola were impassable. Numerous rural roads and highways in the county were inundated, particularly U.S. Highway 36 from Tuscola to Newman, and U.S. Highway 45 near Tuscola which was closed due to high water. An additional 1.00 inch off rain occurred on April 30th, keeping many roads flooded. As a result, areal flooding continued until the late morning hours of May 2nd.
Flood, Edgar
- When
- May 1, 12:00 AM CST to 10:45 AM CST
- Where
- Edgar County, 3.11 mi WNW of Palermo to 0.94 mi NW of Mc Cown
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.880, -87.937
Rain amounts of 3.00 to 4.00 inches in about a two hour period during the evening hours, on already saturated ground, resulted in flash flooding across Edgar County. Numerous streets in Paris were impassable. Most rural roads and highways in the southern part of the county from Kansas to Vermilion were inundated, including Illinois Route 49 which was closed near Kansas due to flowing water. An additional 1.00 to 2.00 inches of rain occurred on April 30th, keeping many roads flooded. As a result, areal flooding continued until the late morning hours of May 1st.
Flood, Effingham
- When
- May 1, 12:00 AM CST to 10:45 AM CST
- Where
- Effingham County, 3.06 mi NW of Beecher City to 2.82 mi W of Edgewood
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.215, -88.806
Rain amounts of 3.00 to 4.50 inches in about a two hour period during the evening hours, on already saturated ground, resulted in flash flooding across much of Effingham County. Several streets in the city of Effingham were impassable. Numerous rural roads, highways and creeks in the county were flooded, particularly from Beecher City to Shumway. An additional 0.50 to 1.00 inch of rain occurred on April 30th, keeping many roads and creeks flooded. As a result, areal flooding continued until the late morning hours of May 1st.
Flood, Jasper
- When
- May 1, 12:00 AM CST to May 4, 6:45 AM CST
- Where
- Jasper County, 5.17 mi NNW of Island Grove to 4.53 mi SW of Bogota
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.171, -88.360
Rain amounts of 3.00 to 5.00 inches in about a two hour period during the evening hours, on already saturated ground, resulted in flash flooding across much of Jasper County. Several streets in the city of Newton were impassable. Numerous rural roads, highways and creeks in the county were flooded, particularly from Newton to Hunt City to Yale. Illinois Route 49 was closed between Willow Hill and Hunt City due to flowing water. An additional 0.50 to 1.00 inch of rain occurred on April 30th into May 2nd, keeping many roads flooded. As a result, areal flooding continued until the early morning hours of May 4th, before another round of heavy rain produced additional flash flooding.
Flood, Lawrence
- When
- May 1, 12:00 AM CST to 10:45 AM CST
- Where
- Lawrence County, 2.42 mi NNW of Russellville to 1.76 mi WNW of Chauncey
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.852, -87.547
Rain amounts of 2.00 to 3.00 inches in about a two hour period during the evening hours, on already saturated ground, resulted in flash flooding across northwest Lawrence County. Numerous rural roads, highways and creeks in the county were flooded, particularly in the vicinity of Chauncey. An additional 1.00 to 1.50 inches of rain occurred on April 30th, keeping many roads and creeks flooded. As a result, areal flooding continued until the late morning hours of May 1st.
Flood, Moultrie
- When
- May 1, 12:00 AM CST to 10:45 AM CST
- Where
- Moultrie County, 3.12 mi ENE of Fairbanks to 1.56 mi SW of Bethany
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.734, -88.474
Rain amounts of 2.50 to 3.50 inches in about a two hour period during the evening hours, on already saturated ground, resulted in flash flooding across much of Moultrie County. Several streets in Sullivan were impassable, as were numerous rural roads and highways in the southern part of the county near the Shelby County line. Additional rain around 0.50 to 1.00 inch, which occurred during the morning hours of the 30th, kept many roads flooded. Areal flooding continued until the early morning hours of May 1st.
Flood, Richland
- When
- May 1, 12:00 AM CST to 10:45 AM CST
- Where
- Richland County, 1.28 mi NNW of Wakefield to 4.11 mi W of Pureton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.847, -88.258
Rain amounts of 2.50 to 3.50 inches in about a two hour period during the evening hours, on already saturated ground, resulted in flash flooding across most of Richland County. Several streets in the city of Olney were impassable. Numerous rural roads, highways and creeks in the county were flooded, particularly north of U.S. Highway 50. An additional 1.00 to 1.50 inches of rain occurred on April 30th, keeping many roads and creeks flooded. As a result, areal flooding continued until the late morning hours of May 1st.
Flood, Shelby
- When
- May 1, 12:00 AM CST to May 2, 9:15 AM CST
- Where
- Shelby County, 3.24 mi WNW of Todds Pt to 1.5 mi S of Moweaqua
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.580, -88.809
Rain amounts of 3.00 to 5.00 inches in about a three hour period during the evening hours, on already saturated ground, resulted in flash flooding across much of Shelby County. Numerous streets in Shelbyville were impassable, as were numerous rural roads and highways in the county. The greatest impacts were in the southern half of the county where the heaviest rainfall totals were reported. Parts of Illinois Route 128 near Cowden were closed. Additional rain of 0.50 to 1.00 inch, which occurred during the morning hours of the 30th, kept many roads flooded. Areal flooding continued until the early morning hours of May 2nd.
Flood, Vermilion
- When
- May 1, 12:00 AM CST to 10:45 AM CST
- Where
- Vermilion County, 3.81 mi ENE of Bismarck to 2.69 mi WSW of Fairmount
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.283, -87.530
Rain amounts of 2.00 to 3.00 inches in about a two hour period during the evening hours, on already saturated ground, resulted in flash flooding across central and southern Vermilion County. Several streets from Danville to Westville were impassable. Numerous rural roads and highways in the southern part of the county from Sidell to Ridge Farm were inundated, including U.S. Highway 150/Illinois Route 1. An additional 1.00 to 2.00 inches of rain occurred on April 30th, keeping many roads flooded. As a result, areal flooding continued until the late morning hours of May 1st.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Idaho, May 1 to 31, 20171 death · $14 million · 10 events
- Flooding in Missouri, May 1 to 6, 20171 death · $18 million · 4 events
- Flooding in Illinois, May 1 to 31, 20171 death · $850,000 · 14 events
- Tornado and Hail in Pennsylvania, May 1, 2017$360,000 · EF2 · 59 events
- Tornadoes and Hail in Pennsylvania, May 1, 2017$191,000 · EF2 · 50 events
- Flooding in Arkansas, May 1 to 31, 2017$24 million · 18 events
- Flash Flooding and Flooding in Arkansas, May 1 to 5, 2017$26 million · 6 events
- Flooding and Damaging Winds in New York, May 1, 2017$608,000 · 68 kt wind · 48 events
- Flooding in Missouri, May 1 to 31, 2017$2.9 million · 7 events
- Flooding in Idaho, May 1 to 31, 2017$2.8 million · 2 events
- Tornado in Pennsylvania, May 1, 20171 injured · $200,000 · EF1 · 1 event
- Damaging Winds and Lightning Strike in New York, May 1, 2017$256,000 · 88 kt wind · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 696978, 696984, 696986, 697030, 697033, 697035, 697040, 697041, 697042, 697046, 697049, 697050, 697052, 697054, 697057, 697058.